Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 184, NWS Tulsa, OK

June 16, 2013Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2013, 8:56 PM CDT for Choctaw County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 8:56 PM CDT (01:56 UTC)
Expired
Jun 16, 2013, 9:30 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1098 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1098 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:17 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 16, 6:17 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN JUN 16 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR
THE NEXT COUPLE OF HOURS UNTIL THE LOSS OF DAYTIME HEATING. IT
CURRENTLY APPEARS THAT STORMS WILL NOT DIRECTLY AFFECT ANY TAF
SITES... SO WILL HAVE ONLY VCTS IN TAFS. OTHERWISE... VFR
CONDITIONS WILL PREVAIL AT ALL SITES OVERNIGHT. BETTER CHANCES FOR
THUNDERSTORMS WILL OCCUR LATER IN THE FORECAST AS A THUNDERSTORM
COMPLEX MOVES ACROSS THE REGION EARLY MONDAY MORNING. TEMPO
GROUPS IN ALL TAFS FRAME THIS POTENTIAL ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 247 PM CDT SUN JUN 16 2013/

DISCUSSION...

ISOLATED TO SCATTERED DIURNAL THUNDERSTORM ACTIVITY IS BEGINNING
TO DEVELOP ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...AND SHOULD CONTINUE THROUGH THE REST OF THE AFTERNOON
AND INTO EARLY EVENING...WITH COVERAGE DECREASING WITH THE LOSS OF
DAYTIME HEATING. ISOLATED SEVERE WIND GUSTS AND HAIL COULD OCCUR
WITH THE STRONGEST STORMS...BUT WITH WEAK WIND SHEAR
PRESENT...THERE SHOULD NOT BE A LOT OF ORGANIZED SEVERE WEATHER.

LATE TONIGHT AND EARLY TOMORROW MORNING...ONE OR MORE STORM
COMPLEXES SHOULD DEVELOP ACROSS KANSAS AND MOVE TO THE SOUTH AND
SOUTHEAST ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE BIGGEST SEVERE THREAT WILL BE DAMAGING WINDS...WITH
MARGINALLY SEVERE HAIL...HEAVY RAIN AND LOCALIZED FLOODING ALSO
LIKELY.

THE SEVERE STORM THREAT WILL CONTINUE INTO MONDAY
AFTERNOON...ESPECIALLY ACROSS AREAS TO THE SOUTH OF ANY OUTFLOW
BOUNDARIES REMAINING FROM THE MORNING STORMS. PLENTY OF
INSTABILITY AND INCREASED WIND SHEAR DURING THE AFTERNOON WILL
KEEP A THREAT OF LARGE HAIL AND WINDS WITH ANY AFTERNOON/EVENING
STORMS.

COOLER TEMPERATURES AND LOW STORM CHANCES WILL REMAIN ACROSS THE
AREA THROUGH THE MIDDLE OF THIS WEEK. THE RIDGE WILL STRENGTHEN
ACROSS THE REGION TOWARD THE END OF THE WEEK AND INTO THE
WEEKEND...BRINGING BACK THE HOT AND DRY WEATHER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Jun 16, 5:01 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUN 16 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CDT SUN JUN 16 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING. ADDITIONAL FOR NORTHEAST OKLAHOMA AFTER
                MIDNIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND SPREAD
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON. SOME OF THE THUNDERSTORMS HAVE BECOME STRONG TO SEVERE
WITH HAIL AND WINDS. VERY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE
WITHIN THE STRONGER STORMS...WHICH COULD CREATE FLASH FLOODING
CONDITIONS. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON HOURS BEFORE DISSIPATING THIS EVENING WITH THE LOSS OF
DAYTIME HEATING.

THE GREATER SEVERE POTENTIAL WILL BE ACROSS NORTHEAST OKLAHOMA
AFTER MIDNIGHT TONIGHT. ONE OR MORE THUNDERSTORM COMPLEXES ARE
EXPECTED TO ORGANIZE AND MOVE INTO THE AREA FROM THE NORTHWEST.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD...ALONG WITH SOME
MARGINALLY SEVERE HAIL IN THE STRONGER CORES.

GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE FOR
STORMS TO WORK WITH...HEAVY RAINFALL RATES WILL BE THE RESULT. IF
STORMS END UP TRAINING OVER THE SAME AREAS...SEVERAL INCHES OF
RAINFALL COULD FALL IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A LARGE COMPLEX OF THUNDERSTORMS WILL LIKELY BE ONGOING IN THE
MORNING. AN OUTFLOW REINFORCED EAST-WEST ORIENTED FRONTAL
BOUNDARY WILL LIKELY BE LAID OUT OVER OKLAHOMA AND ARKANSAS ON
MONDAY AFTERNOON. ALONG AND SOUTH OF THE BOUNDARY...THE ATMOSPHERE
WILL BE VERY UNSTABLE...AND COMBINE THIS WITH INCREASING
NORTHWESTERLY DEEP LAYER SHEAR...THE POTENTIAL FOR SEVERE STORMS
INCREASES. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. IF A DISCRETE SUPERCELL CAN DEVELOP...THEN AN ISOLATED
TORNADO IS POSSIBLE AS WELL.

THE STALLED FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR
THUNDERSTORM ACTIVITY THROUGH WEDNESDAY.

RIDGING WILL BUILD OVER THE REGION ALOFT...AND THIS WILL PUT AN
END TO THUNDERSTORM CHANCES FOR THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 16, 7:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     JENKS                   36.02N 95.97W
06/16/2013                   TULSA              OK   EMERGENCY MNGR

            SEVERAL POWER POLES DOWN. TREE DOWN ON HOUSE. NUMEROUS
            LIMBS AND SIGNS BLOWN DOWN. ALL IN THE VICINITY OF 111TH
            AND ELM TO 121ST AND IVY STREETS.

&&

BAS
Special weather statement, Jun 16, 7:56 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT SUN JUN 16 2013

OKZ049-053-170130-
CHOCTAW OK-PUSHMATAHA OK-
756 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 756 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF KELLOND TO 4 MILES NORTH OF
RATTAN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUGO...SAWYER...FORT TOWSON...SWINK...
SOPER...MESSER...KENT...SOBOL...SPEER...APPLE...ANTLERS...CORINNE...
DELA...RATTAN...CLOUDY...FINLEY...OLETA...KELLOND...HUGO LAKE STATE
PARK AND RAYMOND GARY STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3401 9554 3402 9578 3430 9579 3438 9536
      3427 9505 3424 9506 3423 9514 3396 9515
TIME...MOT...LOC 0056Z 275DEG 7KT 3421 9572 3426 9537
Local storm report, Jun 16, 8:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 W LEONARD             35.92N 95.82W
06/16/2013                   TULSA              OK   PUBLIC

            TWO TELEPHONE POLES ATTACHED TO A STEEL BARN ROOF...
            PULLED OUT OF THE GROUND... AS WIND TORE ROOF FROM FRAME.
            POWER POLES DOWN AND AND SMALL TREES SNAPPED. FOUR FOT
            DIAMETER TREE DOWN ON A HOUSE.

&&

PBS
Local storm report, Jun 16, 8:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      TALIHINA                34.75N 95.05W
06/16/2013                   LE FLORE           OK   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED AND IMPASSABLE.

&&

PBS
Special weather statement, Jun 16, 8:45 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN JUN 16 2013

OKZ049-073-170245-
PITTSBURG OK-PUSHMATAHA OK-
845 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG AND NORTHWESTERN PUSHMATAHA

AT 845 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PITTSBURG
COUNTY...MOVING EAST AT 10 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3452 9568 3459 9568 3459 9588 3467 9584
      3468 9551 3468 9549 3448 9554
TIME...MOT...LOC 0145Z 277DEG 9KT 3462 9580
Special weather statement, Jun 16, 8:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
848 PM CDT SUN JUN 16 2013

OKZ053-170230-
CHOCTAW OK-
848 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 849 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF RAYMOND GARY STATE PARK TO 3 MILES
SOUTH OF SPEER...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...HUGO...GOODLAND...SAWYER...FORT
TOWSON...SWINK...MESSER...KENT...HUSKEY...FALLON...SPEER...APPLE...
HUGO LAKE STATE PARK AND RAYMOND GARY STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3397 9557 3415 9573 3415 9515 3394 9515
      3393 9517 3395 9522 3393 9524 3390 9525
TIME...MOT...LOC 0149Z 303DEG 11KT 3399 9522 3406 9553

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:03 PM CDTSpecial Weather StatementTSAOsage42 min
Jun 16, 7:19 PM CDTSpecial Weather StatementTSAChoctaw41 min
Jun 16, 7:44 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg46 min
Jun 16, 7:56 PM CDTSpecial Weather StatementTSAChoctaw34 min
Jun 16, 8:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore50 min
Jun 16, 8:15 PM CDTFlash Flood WarningTSALeFlore6 hr
Jun 16, 8:45 PM CDTSpecial Weather StatementTSAPushmataha60 min
Jun 16, 8:48 PM CDTSpecial Weather StatementTSAChoctaw42 min
Jun 16, 8:50 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha40 min
Jun 16, 9:06 PM CDTSpecial Weather StatementTSAPushmataha54 min
Jun 16, 9:25 PM CDTSevere Thunderstorm WarningTSAChoctaw50 min
Jun 16, 10:17 PM CDTSpecial Weather StatementTSAChoctaw58 min
Jun 17, 1:41 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee64 min
Jun 17, 2:43 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington62 min
Jun 17, 3:55 AM CDTSpecial Weather StatementTSACreek, Nowata, Okfuskee, Okmulgee, Rogers, Tulsa35 min
Jun 17, 4:06 AM CDTSpecial Weather StatementTSAAdair24 min
Jun 17, 4:07 AM CDTSpecial Weather StatementTSACraig38 min
Jun 17, 4:12 AM CDTSpecial Weather StatementTSAMcIntosh, Mayes, Okfuskee, Okmulgee, Wagoner33 min
Jun 17, 4:44 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Pittsburg46 min
Jun 17, 5:27 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg48 min
Jun 17, 5:34 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Muskogee56 min
Jun 17, 6:19 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pushmataha, Sequoyah26 min
Jun 17, 6:43 AM CDTSpecial Weather StatementTSAChoctaw, LeFlore, Pushmataha47 min
Jun 17, 7:13 AM CDTAreal Flood AdvisoryTSAAdair3 hr
Jun 17, 7:26 AM CDTSpecial Weather StatementTSASebastian49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.